Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

On eltroxin for hypothyroidism. How to lose my weight?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 641 Questions
i am on eltroxin for past 10 days now 100 mcg my TSH 15o t3 and t4 were low. I dont show loosing weight. when will i loose weight
Posted Tue, 12 Nov 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Minal Mohit 13 hours later
Brief Answer:
Resistant weight gain of primary hypothyroidism.

Detailed Answer:

You are a case of Primary hypothyroidism. Weight gained during hypothyroidism will not go on its own simply by starting eltroxin 100 mcg. 10 days is a very short time anyways to appreciate the results of eltroxin. It will take at least 6 weeks to show you the difference.

Oedema or water retention due to hypothyroidism will improve, but fat accumulated due to slowed metabolism will require effort at your level in way of diet regulation and increased physical activity for weight loss.

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Follow-up: On eltroxin for hypothyroidism. How to lose my weight? 5 hours later
Thanks Doctor. But how come i lost weight last time from 57 to 52 kgs i became with eltroxin i eat normal , i will try and go for walks in the morning now.

Is it that i am thinking 10 days are way too much to show results because doc i have seen the results in 2007 and 2008 where i lost my weight. Is 100 mcg dose fine or i should be taking a higher dose as per you?
Answered by Dr. Minal Mohit 2 hours later
Brief Answer:
Wait for some time and work out as well.

Detailed Answer:
Dear ma'm, definitely 10 days is a small time to find yourself losing weight. At least 6 weeks are required to see the result. The dose is appropriate but you need to give time for thyroid balance to come to normal. At the same time , as I told you , you need to start work out as well. Regards!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor